Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Partial Hysterectomy - Taking bio HRT. Do I need to take progesterone and will my symptoms decrease
    avatar
    An_253468 posted:
    I had a partial hysterectomy 2years ago. I still have my ovaries! I am 50 yrs old. Within the last 4 months, I have been experiencing pregnancy symptoms, anxiety, depression, hot flashes, thin hair, hair loss, etc. My Dr tested me and I have FSH level 26. I was on 100mg of progesterone for 2 weeks but Mage me groggy in the morning and switched to 50mg instead of 100mg. Also, Using BI-Est E2E3 cream. I still have the same symptoms. How long does it take for my symptoms to decrease and do I need to take progesterone when I had a partial hysterectomy?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear An_253468,
    Please look at the answer to Peggysunshine's question; there are many prescription brands of bioidentical estrogen available, with very well regulated dosages available. If you have had your uterus removed, you do not need to take progesterone-progesterone is prescribed to counteract the stimulation of estrogen on the lining of your uterus-and without a uterus, no problem. Natural progesterone can indeed be sedating.
    So no reason not to try the estrogen and I think you will find a dose that will work for you,
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website